MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.6MM COMPRESSION WIRE 25MM THREAD/150MM LENGTH; INSTRUMENT COMPRESSION

OBERDORF SYNTHES PRODUKTIONS GMBH 1.6MM COMPRESSION WIRE 25MM THREAD/150MM LENGTH; INSTRUMENT COMPRESSION
Catalog Number 03.211.425
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier reported only as (b)(6).Patient age, date of birth, and weight not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a metatarsal-phalangeal joint (mtp) arthrodesis on (b)(6) 2018, one (1) out of three (3) compression wires snapped above its ball tip upon insertion, leaving its distal threaded portion and ball tip attached, and still implanted in the patient.A standard unknown wire driver was used to insert the wire.Using unknown pliers around the ball component of the implanted wire portion, the surgeon attempted to unscrew the wire.The ball component snapped from the threaded portion of the wire, leaving only the threaded portion implanted in the patient.The wire has a trocar tip.There were no tools available to remove the wire and no adequate removal tools owned by the hospital.Surgeon used a small hollow reamer and unknown extraction piece from a screw removal set to remove the wire.Removal was successful and there were no apparent detrimental outcomes.The procedure was successfully completed with a 30-45 minute surgical delay.There was no adverse event to patient and the patient's condition was stable post surgery.Concomitant devices reported: pliers (part number unknown, lot number unknown, quantity 1), wire driver (part number unknown, lot number unknown, quantity 1), va locking compression plate (lcp) first mtp fusion plate (part 02.211.237, lot number unknown, quantity 1).

Brand Name
1.6MM COMPRESSION WIRE 25MM THREAD/150MM LENGTH
Common Device Name
INSTRUMENT COMPRESSION
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7883196
Report Number8030965-2018-56402
Device Sequence Number13930286
Product Code HWN
UDI-Device Identifier10886982076342
UDI-Public(01)10886982076342
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.211.425
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;